Pam

by Pam
(NY)

I am currently going through menopause. I am suffering horrible hot flashes, night sweats, fatigue, anxiety. I am trying bioidentical progesterone and estrogen. Everytime I add estrogen I get anxiety. Any suggestions?

Comments for Pam

Click here to add your own comments

May 06, 2013
Pam
by: Wray

Hi Pam I don't believe any woman needs extra oestrogen, in any form. You might like to see our page on HRT. I also suspect you are using a very small amount of progesterone, maybe 20mg/day? I've found this merely exacerbates symptoms, as it stimulates oestrogen, leading to Oestrogen Dominance. We do have a page on Peri-menopause you could look through and another on Menopause. Plus one on Hot Flushes and one on Anxiety. Take care Wray

May 06, 2013
Pam
by: Carol K

Hi Pam
You have answered your own question :). You say every time you add Estrogen you get anxiety, so don't use Estrogen AT ALL! It is just cancelling out any good the Progesterone is trying to do. Wray may want to add to this, but you don't need extra Estrogen. Just read this website and use Natpro. It's the best.
Good luck.
Carol.

May 07, 2013
FRUSTRATED
by: Pam

Wray
Thanks for your answer, will the Progesterone take care of the hot flashes and night sweats? I am currently taking 75 ml of progesterone cream. I have worked with 2 different pharmacies on this and am frustrated. I feel horrible and keep telling them I am not sleeping awake every 2 hours sweating, have crawly skin when adding estrogen. They tell me the estrogen takes care of hot flashes, I am tired of feeling like this. Is the progesterone dose enough? I am tired all the time. They keep telling me it takes time.

May 07, 2013
Estrogen and Symptoms
by: Pam

Wray
Thanks for your response. Now I have more questions for you. I have been on the bio identical estrogen for some time always battling the anxiety being told the progesterone is causing the problem. Now with a different compounding pharmacist who is telling me the opposite as you say, Progesterone is the calming hormone. He had me go completely off the bioidenticals I was on and we added one line at a time of Progesterone(one line equals 5 ml) I am up to 7.5 lines which equals 75 ml not sure what that is in mg. The estrogen he says takes care of the hot flashes. I haven't been able to get past 2 lines of that. My problem is extreme fatigue, sleep and awake every 2 hours and headaches off and on. Should I give up the estrogen? Why do these people think estrogen is the answer to hot flashes? Is the estrogen contributing to the sleep issue and the fatigue? I feel horrible most of the time, no energy is my biggest problem. And to complicate the issue I take klonopin and they want me to wean off that. One thing at a time I tell them. I feel get the hormones regulated and then battle the withdrawl. What is your feeling on this mess I am in?

May 07, 2013
Pam
by: JL

I agree with Carol, Natpro is the best!! However, a minimum of 100mg/3ml per day is needed, more if symptoms are severe.

May 08, 2013
Estrogen and Symptoms
by: Wray

Hi Pam All I can do is echo what Carol says, get off the oestrogen. I did give you that page on HRT, please read it as it explains the dangers of oestrogen. It's evident you haven't read the page on hot flushes either, as that explains how bad oestrogen is too. It explains that hot flushes occur in peri-menopause (I gave you that page too), with dropping progesterone and normal oestrogen, why would we want more oestrogen? As JL says a minimum of 100mg/day is needed, but as you have hot flushes and severe symptoms, you'll need a minimum of 400mg/day. I have no idea what your 'line' contains, so can't help there. I've given you the page on anxiety, please read it, there are many nutrients which can help. It explains that progesterone is a potent anxiolytic, so the advise you were given about it causing anxiety is nonsense, there are plenty of papers you can read. The Klonopin acts on the GABA receptor sites, so too does progesterone without harming the body, unlike the benzos. Each page also asks you to a have a vitamin D test done, please do so. A lack can lead to severe depression. Take care Wray

May 09, 2013
Appreciate your comments
by: Pam

Thank you for your answer I have read all the pages on hot flushes, anxiety,etc. I have spent a lot of time reading your website and find it very helpful. I will continue to work on all of it upping the progesterone.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...